EconPapers    
Economics at your fingertips  
 

Ambiguity through confidence functions

Alain Chateauneuf () and José Faro ()

Journal of Mathematical Economics, 2009, vol. 45, issue 9-10, 535-558

Abstract: We characterize preference relations over bounded below Anscombe and Aumann's acts and give necessary and sufficient conditions that guarantee the existence of a utility function u on consequences, a confidence function [phi] on the set of all probabilities over states of nature, and a positive threshold level of confidence [alpha]0 such that our preference relation has a functional representation J, where given an act f The level set L[alpha]0[phi]:={p:[phi](p)>=[alpha]0} reflects the priors held by the decision maker and the value [phi](p) captures the relevance of prior p for his decision. The combination of [phi] and [alpha]0 may describe the decision maker's subjective assessment of available information. An important feature of our representation is the characterization of the maximal confidence function which allows us to obtain results on comparative ambiguity aversion and on special cases, namely the subjective expected utility, the Choquet expected utility with convex capacity, and the maxmin expected utility.

Keywords: Confidence; functions; Ambiguity; aversion; Knightian; uncertainty; Ambiguity; attitudes; Multiple; prior; model (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (55) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(09)00052-4
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Ambiguity through confidence functions (2009)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:45:y:2009:i:9-10:p:535-558

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2020-01-11
Handle: RePEc:eee:mateco:v:45:y:2009:i:9-10:p:535-558